Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 167, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2011, 6:27 PM CDT for Antelope County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 20, 2011, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:01 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 20, 3:01 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT MON JUN 20 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY. VOLATILE SITUATION SETTING UP
OR LATE THIS AFTERNOON AND EVENING AS SEVERE WEATHER EPISODE UNFOLDS.
SURFACE LOW OVER NORTH CENTRAL KANSAS MOVES TO EAST CENTRAL NEBRASKA
OVERNIGHT. WARM FRONT SURGING NORTHWARD WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ALONG/NORTH OF THE FRONT AND THIS WILL ALSO
BE A PRIMARY FOCUS FOR TORNADIC DEVELOPMENT AND A TORNADO WATCH IS
ALREADY IN EFFECT FOR NORTHEAST NEBRASKA. SOME OF THESE STORMS COULD
DEVELOP OVER SATURATED GROUND WHERE LAST NIGHT/S STORMS PRODUCED 2
TO 3 INCHES OF RAINFALL FROM COLUMBUS TO NORTH OF FREMONT TO HARLAN.
THUS WILL ISSUE A FLASH FLOOD WATCH FOR THESE COUNTIES WHERE 1HR
FLASH FLOOD GUIDANCE IS AS LOW AS ONE HALF INCH.
EXTENDING SOUTHWARD THROUGH THE SOUTHERN PLAINS WILL BE A SECONDARY
FOCUS FOR THUNDERSTORMS. AN INITIAL ELEVATED BAND IS ALREADY
MOVING INTO SOUTHEAST NEBRASKA...BUT THIS IS ALSO LIKELY
ENCOUNTERING A VERY STRONG AS SUGGESTED BY 18Z SOUNDINGS FROM
KOAX/KTWX. REALLY...THIS WILL PROBABLY ACTUALLY HELP TO ERODE THE
CAP. HOWEVER...THIS AREA SHOULD TEND TO REDEVELOP BY LATE AFTERNOON
AS THE REAL DRYLINE/COLD FRONT MOVES INTO THE AREA. TORNADO THREAT
WILL ALSO EXIST HERE DUE TO BACKED SURFACE WINDS AND EXTREME
INSTABILITY ALONG WITH A VERY FAVORABLE SHEAR PROFILE. THESE STORMS
WILL ALSO MOVE THROUGH AN AREA THAT RECEIVED HEAVY RAINFALL FROM
NEBRASKA CITY EASTWARD TO CLARINDA LAST NIGHT. WILL INCLUDE THESE AREAS
AS FLASH FLOOD GUIDANCE IS AS LOW AS AN 1 INCH.
IN BETWEEN...HAVE OPTED TO INCLUDE OTHER COUNTIES UP/DOWN THE
MISSOURI RIVER IN THE FLASH FLOOD WATCH...EVEN THOUGH ARE AREAS
THAT DID NOT RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT...WHICH
WOULD INCLUDE THE OMAHA AND COUNCIL BLUFFS METRO AREAS BECAUSE OF
URBANIZATION SENSITIVITIES AND PROXIMITY TO THE FLOODED MISSOURI
RIVER...BUT ALSO THE BROWNVILLE AREA BECAUSE OF LOCAL LEVEE ISSUES.
OTHERWISE...SURFACE LOW MOVES TO NORTHWEST IOWA THROUGH TUESDAY
AND WE MOVE TO THE BACK SIDE OF THE LOW...WITH BLUSTERY NORTHWESTERLY
WINDS AND MUCH COOLER TEMPERATES...ALONG WITH NUMEROUS SHOWERS AND
EMBEDDED RUMBLES OF THUNDER...BUT NOT MUCH A SEVERE WEATHER
THREAT. THIS DOES EVENTUALLY PULL EAST THROUGH WEDNESDAY AND
MODELS ARE DIFFERING IN THEIR FORWARD SPEEDS. STILL THINK
SCATTERED SHOWERS COULD EXIST ALONG/EAST OF THE MISSOURI RIVER
WEDNESDAY THOUGH...THUS FOLLOWING SOME OF THE SLOWER MODEL
SOLUTIONS. STILL COOL ON WEDNESDAY.
.LONG TERM...THURSDAY THROUGH MONDAY. THURSDAY WILL PROBABLY BE
DRY AS SHORT WAVE RIDGING BUILDS ACROSS THE PLAINS...BUT
UNFORTUNATELY...FRIDAY THROUGH MONDAY LOOKS SOMEWHAT UNSETTLED AS
WEAK NORTHWEST FLOW DEVELOPS...WITH A POSSIBLE STALLED SURFACE
FRONT ACROSS PORTIONS OF KANSAS AND MISSOURI. THIS WILL PROVIDE
NEARLY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS WEAK
IMPULSES MOVE ACROSS THE PLAINS.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
MAIN CONCERN WOULD BE CONVECTIVE DEVELOPMENT AT ALL TAF SITES.
COULD POSSIBLY DEVELOP AT KLNK BY 22Z...AND KOMA BY 00Z...AT KOFK
ANY TIME THROUGH THE AFTERNOON. EXPECTING SHOWERS AND THUNDERSTORMS
TO POSSIBLY CONTINUE AT KOFK THROUGH THE NIGHT BEYOND ABOUT 03Z
WITH MVFR CONDITIONS... AND PROBABLY END AT KLNK BEFORE 06Z AND
KOMA BEFORE 08Z. GENERALLY MVFR CONDITIONS EXPECTED AT KOMA/KLNK
AT TIMES WHEN THUNDERSTORMS ARE NOT OCCURRING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ015-NEZ033-034-
042>045-050>053-067-068-091.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEWALDHazardous weather outlook, Jun 20, 4:31 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 431 PM CDT MON JUN 20 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 431 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING OVER THE ENTIRE OUTLOOK AREA. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 5 PM AND BEFORE 1 AM. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE VERY LARGE HAIL AND TORNADOES. DAMAGING WINDS WILL ALSO BE POSSIBLE. SOME STRONG TORNADOES ARE POSSIBLE NORTH OF A LINE FROM COLUMBUS TO OMAHA. A POTENT SEVERE WEATHER THREAT HAD DEVELOPED LATE THIS AFTERNOON. AN AREA OF LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL MOVE INTO EASTERN NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS WERE OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AND WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE INTO EASTERN NEBRASKA AFTER 5 PM...AND WESTERN IOWA AFTER 7 PM. DUE TO EXTREME INSTABILITY AND FAVORABLE SHEAR...SIGNIFICANT SEVERE WEATHER IS POSSIBLE WITH THIS ACTIVITY IN THE FORM OF VERY LARGE HAIL AND TORNADOES. THE THREAT OF SEVERE WEATHER IS EXPECTED TO GENERALLY END AFTER 1 AM AS THE STORMS MOVE NORTH AND EAST OF THE AREA. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS IS ON TUESDAY AFTERNOON...AND ALSO FROM THURSDAY NIGHT INTO SUNDAY. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE REMAINDER OF THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER MOST OF THE AREA THIS EVENING. FOBERT
In the hours before
Special weather statement, Jun 20, 4:42 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 442 PM CDT MON JUN 20 2011 NEZ088-202230- JEFFERSON NE- 442 PM CDT MON JUN 20 2011 ...STRONG THUNDERSTORMS THREATENING JEFFERSON COUNTY... AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM 29 MILES SOUTH OF MUNDEN...OR 62 MILES SOUTHWEST OF BEATRICE...MOVING NORTH AT 40 MPH. THIS STORM MAY INTENSIFY AND COULD PRODUCE A TORNADO AS IT MOVES TOWARD JEFFERSON COUNTY. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FAIRBURY... DILLER... STEELE CITY... ENDICOTT... ROCK CREEK STATION STATE HISTORICAL PARK... JANSEN... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. NIETFELD/BCM
Local storm report, Jun 20, 5:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
537 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 5 SSE FAIRBURY 40.07N 97.14W
06/20/2011 M1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
VDEWALDLocal storm report, Jun 20, 5:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
559 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 5 SE FAIRBURY 40.09N 97.11W
06/20/2011 M1.25 INCH JEFFERSON NE EMERGENCY MNGR
HAIL COVERED THE GROUND.
&&
VDEWALDSpecial weather statement, Jun 20, 6:06 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 606 PM CDT MON JUN 20 2011 NEZ042-210000- PLATTE NE- 606 PM CDT MON JUN 20 2011 ...STRONG THUNDERSTORMS THREATENING CENTRAL PLATTE COUNTY UNTIL 700 PM CDT... AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AND SPOTTERS CONFIRM A TORNADO NEAR POLK...OR 15 MILES NORTHWEST OF YORK...MOVING NORTH AT 45 MPH. THIS STORM IS MOVING TOWARD PLATTE COUNTY. BE ALERT FOR DEVELOPMENT OF SEVERE WEATHER AND POSSIBLE WARNINGS. IF THE STORM HOLDS TOGETHER IT MAY MOVE INTO SOUTHERN PLATTE COUNTY BY AROUND 630 TO 645 PM CDT. LOCATIONS NEAR THE PATH OF INCLUDE... DUNCAN... MONROE... PLATTE CENTER... TARNOV... CORNLEA... A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. NIETFELD/BCM
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:16 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 44 min |
| Jun 19, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 49 min |
| Jun 19, 10:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 51 min |
| Jun 19, 10:47 PM CDT | Flash Flood Warning | OAX | Otoe | 6 hr |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 44 min |
| Jun 19, 11:36 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 39 min |
| Jun 19, 11:52 PM CDT | Flash Flood Warning | OAX | Cass | 5 hr |
| Jun 20, 12:13 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 37 min |
| Jun 20, 12:21 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 39 min |
| Jun 20, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 24 min |
| Jun 20, 12:48 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 42 min |
| Jun 20, 1:33 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 42 min |
| Jun 20, 1:38 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 52 min |
| Jun 20, 1:50 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 40 min |
| Jun 20, 2:25 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders | 50 min |
| Jun 20, 2:38 AM CDT | Areal Flood Advisory | OAX | Dodge | 5 hr |
| Jun 20, 2:57 AM CDT | Areal Flood Advisory | OAX | Dodge, Saunders | 4 hr |
| Jun 20, 3:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte, Seward | 50 min |
| Jun 20, 8:00 AM CDT | River Flood Warning | OAX | Dodge | 24 hr |
| Jun 20, 3:31 PM CDT | Flash Flood Watch | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 8 more | 7 hr |
| Jun 20, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 45 min |
| Jun 20, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 47 min |
| Jun 20, 6:22 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 38 min |
| Jun 20, 6:37 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 23 min |
| Jun 20, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 63 min |
| Jun 19, 9:40 PM CDT | Tornado Warning | OAX | Fremont, Page | 35 min |
| Jun 19, 10:12 PM CDT | Tornado Warning | OAX | Fremont, Page | 48 min |
| Jun 20, 1:52 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 38 min |
| Jun 20, 2:49 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 41 min |
| Jun 20, 2:59 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 46 min |
| Jun 20, 3:27 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.